Communications in Mathematical Physics

, Volume 96, Issue 3, pp 345–348 | Cite as

Quantum logic, state space geometry and operator algebras

  • L. J. Bunce
  • J. D. Maitland Wright
Article

Abstract

The problem of characterising those quantum logics which can be identified with the lattice of projections in a JBW-algebra or a von Neumann algebra is considered. For quantum logics which satisfy the countable chain condition and which have no TypeI2 part, a characterisation in terms of geometric properties of the quantum state space is given.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alfsen, E. M., Shultz, F. W.: Non-commutative spectral theory for affine function spaces on convex sets. Mem. Am. Math. Soc.172 (1976)Google Scholar
  2. 2.
    Alfsen, E. M., Shultz, F. W.: On non-commutative spectral theory and Jordan algebras. Proc. London Math. Soc.38, 497–516 (1979)Google Scholar
  3. 3.
    Bunce, L. J., Wright, J. D. M.: Quantum measures and states on Jordan algebras. Commun. Math. Phys. (to appear)Google Scholar
  4. 4.
    Christensen, E.: Measures on projections and physical states. Commun. Math. Phys.86, 529–538, (1982)Google Scholar
  5. 5.
    Holland, S. S. Jr.: A Radon-Nikodym theorem in dimension lattices. Trans. Am. Math. Soc.108, 67–87, (1963)Google Scholar
  6. 6.
    Iochum, B., Schultz, F. W.: Normal state spaces of Jordan and von Neumann algebras. J. Funct. Anal.50, 317–328 (1983)Google Scholar
  7. 7.
    Takesaki, M.: Theory of operators I. Berlin, Heidelberg, New York: Springer 1979Google Scholar
  8. 8.
    Varadarajan, V. S.: Geometry of quantum theory. Vol. I. Amsterdam: van Nostrand 1968Google Scholar
  9. 9.
    Wilbur, W. J.: On characterising the standard quantum logics. Trans. Am. Math. Soc.233, 265–282 (1977)Google Scholar
  10. 10.
    Yeadon, F. J.: Measures on projections inW*-algebras of Type II. Bull. London Math. Soc.15, 139–145 (1983)Google Scholar
  11. 11.
    Yeadon, F. J.: Finitely additive measures on projections in finiteW*-algebras. PreprintGoogle Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • L. J. Bunce
    • 1
  • J. D. Maitland Wright
    • 1
  1. 1.Department of MathematicsThe University of ReadingReadingUnited Kingdom

Personalised recommendations